Thunderstorm Wind, Humboldt
- When
- May 15, 3:41 PM PST
- Where
- Humboldt County, Winnemuca Arpt
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 40.900, -117.783
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before the first event at May 15, 1:15 PM PST, 2 hours 26 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 215 PM PDT MON MAY 15 2006 .SYNOPSIS...STRONG HIGH PRESSURE WILL BRING WELL ABOVE NORMAL TEMPERATURES THROUGH NEXT WEEKEND. THESE WARM TEMPERATURES ALONG WITH SOME MID-LEVEL MOISTURE WILL BRING A RISK OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. && .SHORT TERM...STRONG HIGH PRESSURE WILL CONTINUE OVER THE WRN U.S. THROUGH THE PERIOD BRINGING MUCH ABOVE NORMAL TEMPS. MID-LEVEL MOISTURE TRAPPED UNDER THIS RIDGE WILL CONTINUE TO BRING A THREAT OF AFTN/EVE TSTMS. HOWEVER THE AREA OF HIGHEST PROBABILITY WILL SHIFT A LITTLE AS UPPER HIGH CENTER WOBBLES ABOUT. DRIER AIR FROM THE NORTHEAST WILL PUSH INTO THE NERN CORNER OVER THE NEXT COUPLE OF DAYS TO KEEP TSTMS THREAT THERE AT A MINIMUM...HOWEVER WILL STILL INDICATE A SLIGHT CHANCE IN THAT AREA. THE HIGHEST PROBABILITY OF TSTMS WILL BE ACROSS CNTRL NV NWD INTO FAR WRN ELKO CNTY AND ERN HUMBOLDT CNTY WHERE I WILL GO WITH SCT/CHC COVERAGE. THIS CHANGES ON THURSDAY AS UPPER HIGH SHIFTS A LITTLE EAST ALLOWING MOISTURE TO SHIFT BACK EWD AGAIN INTO THE ERN SECTIONS OF ELKO CNTY. CEC .LONG TERM...THURSDAY NIGHT THROUGH MONDAY...LONG RANGE MODELS IN PRETTY GOOD AGREEMENT...WITH SOME TIMING DIFFERENCES REGARDING BREAKDOWN OF U/L RIDGE ACROSS THE WRN U.S BY SOMETIME THIS WEEKEND. FOR LATE THIS WEEK...EXPECTING RIDGE TO PERSIST ACROSS THE AREA WITH WELL ABOVE AVERAGE TEMPS IN THE MID 80S ACROSS MOST OF NRN AND CNTRL NV. SCATTERED AFTERNOON SHOWERS AND ISOLD TSTORMS WILL CONTINUE...HOWEVER...EXPECT CONVECTION TO BE LOCATED FURTHER NORTH DUE TO INCREASING DRY SOUTHWESTERLY FLOW ASSOCIATED WITH ERN PAC U/L TROUGH NUDGING EAST. EXPECT ANY SHOWERS AND TSTORMS TO DEVELOP MAINLY NORTH OF STATE HIGHWAY 50 BY FRIDAY. 12Z ECMWF AND GFS IN BETTER AGREEMENT COMPARED TO 00Z RUNS FROM LAST NIGHT...PLACING U/L TROUGH OFF OREGON/CALIF COASTLINE SATURDAY AND SUNDAY. BY MONDAY...GFS SHOWS U/L LOW CLOSING OFF FROM MAIN FLOW OFF SRN CALIF...WITH ECMWF SHOWING MORE IN THE WAY OF A BROAD TROUGH SPANNING THE ENTIRE PAC COASTLINE. EITHER WAY...BOTH MODELS HINT AT U/L SYSTEM PUSHING INLAND BY SOMETIME EARLY NEXT WEEK. 12Z GFS ENSEMBLE IN PRETTY GOOD AGREEMENT WITH THIS SCENARIO ALSO. THEREFORE...CONTINUED TO LOWER TEMPS A BIT BY MONDAY...WHICH ISNT REALLY BAD NEWS CONSIDERING TEMPS WILL STILL BE 5 TO 10 DEGREES ABOVE NORMAL. KEPT MINIMAL POPS FOR NOW SINCE PLACEMENT AND TIMING OF U/L ENERGY IS HIGHLY UNCERTAIN. DID KEEP SOME MENTION OF PRECIP IN FORECAST ACROSS WRN ZONES WITH HIGHER PW/S AND INSTABILITY. FURTHER OUT...GFS ENSEMBLE HINTING TOWARDS A PATTERN SHIFT BY LATE NEXT WEEK...WITH MORE IN THE WAY OF UNSETTLED WEATHER AND CLOSER TO NORMAL TEMPERATURES. TRUDEL && .AVIATION...VFR CONDITIONS EXPECTED. ADDED VICINITY TSTORMS TO KELY AND KTPH TAF...WITHOUT RADAR COVERAGE IN THOSE AREAS...WILL BE HARD TO ANTICIPATE TIMING AND PLACEMENT OF TSTORMS. && .LKN WATCHES/WARNINGS/ADVISORIES...FLOOD WARNING FOR ALL RIVERS AND STREAMS IN NORTHERN NEVADA...INCLUDING THE HUMBOLDT RIVER FROM WEST OF BATTLE MOUNTAIN THRU WINNEMUCCA...THE MARYS RIVER...THE BRUNEAU RIVER...AND THE JARBIDGE RIVER.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 530 AM PDT MON MAY 15 2006 NVZ030>032-034-036-161500- HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- NORTHERN LANDER AND NORTHERN EUREKA COUNTIES- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- 530 AM PDT MON MAY 15 2006 THIS OUTLOOK IS FOR NORTHERN NEVADA .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED WITH TEMPERATURES REMAINING ABOVE NORMAL. HOWEVER...FLOOD WARNINGS REMAIN IN EFFECT FOR RIVERS AND STREAMS ACROSS NORTHERN NEVADA. PLEASE REFER TO THE LATEST FLOOD STATEMENT...RNOFLSLKN OR WGUS85 KLKN FOR DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED WITH TEMPERATURES REMAINING ABOVE NORMAL. HOWEVER...FLOOD WARNINGS REMAIN IN EFFECT FOR RIVERS AND STREAMS ACROSS NORTHERN NEVADA. PLEASE REFER TO THE LATEST FLOOD STATEMENT...RNOFLSLKN OR WGUS85 KLKN FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FEHRN
The Elko radar (KLRX), 84 km away, was scanning. The volume nearest the first event began at 23:43 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nevada in 2006Every state in 2006This day in weather historyWarnings in Nevada, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5502638.